Alert archive / Tennessee / Freeze Warnings in 2021
Freeze Warning 3, NWS Nashville, TN
NWS Nashville, TN issued this freeze warning at Apr 21, 2021, 2:13 AM CDT for 21 counties in Tennessee. It took effect at Apr 21, 2021, 11:00 PM CDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 21, 2021, 2:13 AM CDT (07:13 UTC)
- In effect from
- Apr 21, 2021, 11:00 PM CDT
- Expired
- Apr 22, 2021, 8:00 AM CDT
- In force
- 9 hr
- Issued by
- NWS Nashville, TN
All 21 counties
Bedford County, TN, Cannon County, TN, Clay County, TN, Coffee County, TN, Cumberland County, TN, DeKalb County, TN, Fentress County, TN, Grundy County, TN, Jackson County, TN, Macon County, TN, Overton County, TN, Pickett County, TN, Putnam County, TN, Rutherford County, TN, Smith County, TN, Sumner County, TN, Trousdale County, TN, Van Buren County, TN, Warren County, TN, White County, TN, Wilson County, TN
The radar
The Nashville radar (KOHX), 74 km from the middle of the area, began a volume at 07:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 7.2 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 8 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 2754 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
870 WWUS74 KOHX 210713 NPWOHX URGENT - WEATHER MESSAGE National Weather Service Nashville TN 213 AM CDT Wed Apr 21 2021 TNZ008>011-028>034-062>066-075-077>080-221300- /O.UPG.KOHX.FZ.A.0001.210422T0500Z-210422T1300Z/ /O.NEW.KOHX.FZ.W.0003.210422T0400Z-210422T1300Z/ Sumner-Macon-Clay-Pickett-Wilson-Trousdale-Smith-Jackson-Putnam- Overton-Fentress-Rutherford-Cannon-De Kalb-White-Cumberland- Bedford-Coffee-Warren-Grundy-Van Buren- Including the cities of Hendersonville, Gallatin, Goodlettsville, Lafayette, Celina, Byrdstown, Lebanon, Mount Juliet, Hartsville, Carthage, South Carthage, Gordonsville, Gainesboro, Cookeville, Livingston, Jamestown, Allardt, Murfreesboro, Smyrna, La Vergne, Woodbury, Smithville, Sparta, Crossville, Shelbyville, Tullahoma, Manchester, McMinnville, Altamont, Coalmont, and Spencer 213 AM CDT Wed Apr 21 2021 ...FREEZE WARNING IN EFFECT FROM 11 PM THIS EVENING TO 8 AM CDT THURSDAY... * WHAT...Sub-freezing temperatures in the low 30s expected, with upper 20s possible on the Cumberland Plateau. * WHERE...Eastern half of Middle Tennessee. * WHEN...From 11 PM this evening to 8 AM CDT Thursday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ TNZ005>007-023>027-056>061-093>095-221300- /O.NEW.KOHX.FR.Y.0003.210422T0400Z-210422T1300Z/ Stewart-Montgomery-Robertson-Houston-Humphreys-Dickson-Cheatham- Davidson-Perry-Hickman-Lewis-Williamson-Maury-Marshall-Wayne- Lawrence-Giles- Including the cities of Dover, Clarksville, Springfield, Erin, Tennessee Ridge, Waverly, New Johnsonville, McEwen, Dickson, Ashland City, Kingston Springs, Nashville, Linden, Lobelville, Centerville, Hohenwald, Franklin, Brentwood, Columbia, Lewisburg, Clifton, Waynesboro, Lawrenceburg, and Pulaski 213 AM CDT Wed Apr 21 2021 ...FROST ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 8 AM CDT THURSDAY... * WHAT...Temperatures as low as 33 will result in frost formation. * WHERE...Western half of Middle Tennessee. * WHEN...From 11 PM this evening to 8 AM CDT Thursday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
2 follow-up statements
842 WWUS74 KOHX 220720 NPWOHX URGENT - WEATHER MESSAGE National Weather Service Nashville TN 220 AM CDT Thu Apr 22 2021 TNZ009>011-029>034-063>066-077>080-221315- /O.NEW.KOHX.FR.Y.0004.210423T0500Z-210423T1200Z/ /O.CON.KOHX.FZ.W.0003.000000T0000Z-210422T1300Z/ Macon-Clay-Pickett-Trousdale-Smith-Jackson-Putnam-Overton- Fentress-Cannon-De Kalb-White-Cumberland-Coffee-Warren-Grundy- Van Buren- Including the cities of Lafayette, Celina, Byrdstown, Hartsville, Carthage, South Carthage, Gordonsville, Gainesboro, Cookeville, Livingston, Jamestown, Allardt, Woodbury, Smithville, Sparta, Crossville, Tullahoma, Manchester, McMinnville, Altamont, Coalmont, and Spencer 220 AM CDT Thu Apr 22 2021 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING... ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 7 AM CDT FRIDAY... * WHAT...For the Freeze Warning, sub-freezing temperatures as low as 28. For the Frost Advisory, temperatures as low as 34 will result in frost formation. * WHERE...Eastern half of Middle Tennessee. * WHEN...For the Freeze Warning, until 8 AM CDT this morning. For the Frost Advisory, from midnight tonight to 7 AM CDT Friday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ TNZ008-028-062-075-221300- /O.CON.KOHX.FZ.W.0003.000000T0000Z-210422T1300Z/ Sumner-Wilson-Rutherford-Bedford- Including the cities of Hendersonville, Gallatin, Goodlettsville, Lebanon, Mount Juliet, Murfreesboro, Smyrna, La Vergne, and Shelbyville 220 AM CDT Thu Apr 22 2021 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING... * WHAT...Sub-freezing temperatures in the low 30s expected, with upper 20s possible on the Cumberland Plateau. * WHERE...Eastern half of Middle Tennessee. * WHEN...Until 8 AM CDT today. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ TNZ005>007-023>027-056>061-093>095-221300- /O.CON.KOHX.FR.Y.0003.000000T0000Z-210422T1300Z/ Stewart-Montgomery-Robertson-Houston-Humphreys-Dickson-Cheatham- Davidson-Perry-Hickman-Lewis-Williamson-Maury-Marshall-Wayne- Lawrence-Giles- Including the cities of Dover, Clarksville, Springfield, Erin, Tennessee Ridge, Waverly, New Johnsonville, McEwen, Dickson, Ashland City, Kingston Springs, Nashville, Linden, Lobelville, Centerville, Hohenwald, Franklin, Brentwood, Columbia, Lewisburg, Clifton, Waynesboro, Lawrenceburg, and Pulaski 220 AM CDT Thu Apr 22 2021 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING... * WHAT...Temperatures as low as 33 will result in frost formation. * WHERE...Western half of Middle Tennessee. * WHEN...Until 8 AM CDT today. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
687 WWUS74 KOHX 221310 NPWOHX URGENT - WEATHER MESSAGE National Weather Service Nashville TN 810 AM CDT Thu Apr 22 2021 TNZ009>011-029>034-063>066-077>080-222000- /O.EXP.KOHX.FZ.W.0003.000000T0000Z-210422T1300Z/ /O.CON.KOHX.FR.Y.0004.210423T0500Z-210423T1200Z/ Macon-Clay-Pickett-Trousdale-Smith-Jackson-Putnam-Overton- Fentress-Cannon-De Kalb-White-Cumberland-Coffee-Warren-Grundy- Van Buren- Including the cities of Lafayette, Celina, Byrdstown, Hartsville, Carthage, South Carthage, Gordonsville, Gainesboro, Cookeville, Livingston, Jamestown, Allardt, Woodbury, Smithville, Sparta, Crossville, Tullahoma, Manchester, McMinnville, Altamont, Coalmont, and Spencer 810 AM CDT Thu Apr 22 2021 ...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 7 AM CDT FRIDAY... ...FREEZE WARNING HAS EXPIRED... * WHAT...Temperatures as low as 36 will result in frost formation. * WHERE...Eastern Portion of Middle Tennessee just west of and across Cumberland Plateau Region. * WHEN...For Frost Advisory, midnight tonight to 7 AM CDT Friday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ TNZ008-028-062-075-221415- /O.EXP.KOHX.FZ.W.0003.000000T0000Z-210422T1300Z/ Sumner-Wilson-Rutherford-Bedford- Including the cities of Hendersonville, Gallatin, Goodlettsville, Lebanon, Mount Juliet, Murfreesboro, Smyrna, La Vergne, and Shelbyville 810 AM CDT Thu Apr 22 2021 ...FREEZE WARNING HAS EXPIRED... The freeze warning for these locations has expired. $$ TNZ005>007-023>027-056>061-093>095-221415- /O.EXP.KOHX.FR.Y.0003.000000T0000Z-210422T1300Z/ Stewart-Montgomery-Robertson-Houston-Humphreys-Dickson-Cheatham- Davidson-Perry-Hickman-Lewis-Williamson-Maury-Marshall-Wayne- Lawrence-Giles- Including the cities of Dover, Clarksville, Springfield, Erin, Tennessee Ridge, Waverly, New Johnsonville, McEwen, Dickson, Ashland City, Kingston Springs, Nashville, Linden, Lobelville, Centerville, Hohenwald, Franklin, Brentwood, Columbia, Lewisburg, Clifton, Waynesboro, Lawrenceburg, and Pulaski 810 AM CDT Thu Apr 22 2021 ...FROST ADVISORY HAS EXPIRED... The frost advisory for these locations has expired. $$ JB Wright
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this freeze warning went out at Apr 21, 12:40 AM CDT, 1 hour 33 minutes earlier.
Area forecast discussion, Apr 21, 12:40 AM CDT, 1 hour 33 minutes before
Area Forecast Discussion National Weather Service Nashville TN 1240 AM CDT Wed Apr 21 2021 .UPDATE... FOR 06Z AVIATION DISCUSSION. && .DISCUSSION... Interesting forecast into the rest of the evening and overnight hours as much colder air is racing down I-24 from our northwest. The actual surface cold front is already half way through Middle TN, but the moisture is lagging behind the front. Moisture is beginning to move into our northwestern counties and will remain as a cold rain to start. As the colder air mass plows into Middle TN there could be a brief period of transition to a rain/snow mix. Reports to our northwest into Kentucky have had a snow reports, but the moisture is beginning to outrun the colder air ever so slightly. Nonetheless, do not be alarmed if there is a brief window of some white stuff falling from the sky, the ground is way too warm for there to be any issues. Colder air may reach the Plateau quick enough for a little more snow flurries early tomorrow morning, but again the ground is too warm for any accumulation. Get ready for quite the temperature difference overnight with most places falling 30+ degrees from today's high until the morning's low. Windy conditions expected overnight and into the morning knocking wind chills to below freezing. Waking up tomorrow will feel much different than today. Any remaining moisture will move off to our west by the time most wake up tomorrow, but the colder air will be left behind and hang around for much of tomorrow. && .AVIATION... 06Z TAF DISCUSSION. Will experience decreased flight categories between 06Z and 13Z at all terminals as a line of -SHRA with some -SHSN potential mix moves through the area. Will begin to see cigs return to VFR by 13Z at CKV, 14Z at BNA/MQY, and 17Z at CSV. Winds will remain predominantly from the N/NW through the TAF period. && .OHX WATCHES/WARNINGS/ADVISORIES... Freeze Watch from late tonight through Thursday morning for Bedford-Cannon-Clay-Coffee-Cumberland-De Kalb-Fentress-Grundy- Jackson-Macon-Overton-Pickett-Putnam-Rutherford-Smith-Sumner- Trousdale-Van Buren-Warren-White-Wilson. && DISCUSSION......Adcock AVIATION........Adcock
Hazardous weather outlook, Apr 20, 5:02 AM CDT, 21 hours 11 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 502 AM CDT Tue Apr 20 2021 TNZ005>011-023>034-056>066-075-077>080-093>095-211015- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson- Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury- Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee- Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 502 AM CDT Tue Apr 20 2021 This Hazardous Weather Outlook is for Middle Tennessee. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. A Freeze Watch is in effect from late Wednesday evening through the mid morning hours Thursday for eastern Middle Tennessee where low temperatures will be around and just below freezing by sunrise Thursday. Low temperatures Thursday morning will be in the lower to mid 30s elsewhere across the mid state allowing widespread frost to develop. In addition, patchy frost will be possible again Friday morning mainly along the Cumberland Plateau. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. 06
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 21, 2:13 AM CDT | Frost Advisory | OHX | Cheatham, Davidson, Dickson, Giles, Hickman, Houston and 11 more | 30 hr |
Nearby
Freeze Warnings in Tennessee, 2021Every freeze warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.